Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 6, 2005, 7:06 AM CDT for Cameron Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 7:06 AM CDT (12:06 UTC)
- Expired
- Apr 6, 2005, 8:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 37 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 2:55 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 6, 7:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 061207
SVRLCH
LAC023-061300-
/O.NEW.KLCH.SV.W.0029.050406T1206Z-050406T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 AM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMERON PARISH IN SOUTHWEST LOUISIANA
* UNTIL 800 AM CDT
* AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES SOUTHWEST OF CREOLE...AND MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
CREOLE BY 720 AM CDT
GRAND CHENIER AND GIBBSTOWN BRIDGE BY 730 AM CDT
LACASSINE NATIONAL WILDLIFE REFUGE BY 740 AM CDT
KLONDIKE BY 800 AM CDT
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 2976 9306 2980 9326 2978 9341 2995 9325
3004 9302 3004 9276 3005 9274 3004 9273
3003 9262 2989 9262 2976 9275 2973 9299
2973 9303
$$
131 follow-up statement
000
WWUS54 KLCH 061300
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
755 AM CDT WED APR 6 2005
LAC023-061305-
/O.CAN.KLCH.SV.W.0029.000000T0000Z-050406T1300Z/
CAMERON LA-
755 AM CDT WED APR 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR CAMERON PARISH IS CANCELED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...AND NO
LONGER POSED A THREAT FOR SEVERE WEATHER.
LAT...LON 2976 9306 2980 9326 2978 9341 2995 9325
3004 9302 3004 9276 3005 9274 3004 9273
3003 9262 2989 9262 2976 9275 2973 9299
2973 9303
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:35 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 6, 4:35 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 AM CDT WED APR 6 2005
.SYNOPSIS...SFC ANALYSIS SHOWS A 1001 MB LO NEAR KOKC W/ A CDFNT
DRAPED ACROSS ERN OK AND ERN TX. WATER VAPOR IMAGERY SHOWS A LO
DRIFTING SE ACROSS OK WITH A S/WV AND JET STREAK ROUNDING THE LO
ACROSS ERN TX. REGIONAL RADARS SHOW AN ASSOCIATED SQUALL LINE
STRETCHING FROM WRN MS/NERN LA ACROSS THE FCST AREA TO THE NEAR
SHORE WATERS OFF GALVESTON BAY.
&&
.DISCUSSION...LINE BISECTING THE AREA THIS MRNG WILL CONTINUE TO
PUSH SLOWLY EWD PAST SUNRISE. AS RADAR TRENDS HAVE SHOWN PAST
COUPLE OF HOURS BEST CHC FOR SVR WX HAS BEEN MAINLY TO OUR N WHERE
BETTER DEEP LAYER SHEAR & INFLUENCE FROM JET STREAK HAVE BEEN MORE
PRONOUNCED. HOWEVER CANT RULE OUT A STORM OR TWO GOING SVR OVER
OUR NERN ZONES THIS MRNG.
MID/UPR-LVL LO WILL CONTINUE TO DRIFT SE TODAY WHILE SFC LO TRACKS
A LITTLE MORE E. WATER VAPOR IMAGERY SHOWS AIRMASS MAY NOT BE
DRYING SO MUCH AS MODELS ARE ADVERTISING. W/ AT LEAST A SLIGHTLY
UNSTABLE AIRMASS REMAINING IN PLACE ALONG W/ DECENT CAPES & LAPSE
RATES PLUS ADDITIONAL S/WV ENERGY ROUNDING THE LO HAVE ELECTED TO
HOLD ONTO CHC POPS THIS AFTN FOR POSSIBLE CONVECTIVE REDEVELOPMENT
UNTIL THE FNT FINALLY PASSES LATER THIS AFTN. AFTER FROPA JUST
EXPECTING SOME WRAP AROUND CLOUDINESS BUT SLIM RAIN CHANCES TO
ACCOMPANY THE LO AS IT MOVES PAST THRU THU.
NEXT SHOT AT RAIN STARTS SUN (WENT 20 POP AREAWIDE) AND LINGERS
THRU MON NGT AS NEXT MID/UPR LO & ACCOMPANYING SFC FEATURE PASS
THE AREA. BEST CHC LOOKS TO BE MON.
&&
.MARINE...DROPPED SCA FOR THE NEAR SHORE WRN WATERS AS WINDS/SEAS
HAVE RELAXED THERE. SCA CONTINUES ELSEWHERE...MAINLY FOR SEAS
ACROSS THE OFFSHORE WRN WATERS THOUGH AS WINDS HAVE DROPPED BELOW
20 KT.
&&
.AVIATION...NOT A GREAT MRNG FOR FLYING W/ MVFR & IFR CONDITIONS
PREVAILING OVER MUCH OF THE AREA. A BREAK IN THE CLOUDS LOOKS TO
ENTER THE PICTURE BY THE AFTN W/ VFR CEILINGS ANTICIPATED BEYOND
THAT W/ WRAP AROUND CLOUDS MOVING IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 57 75 55 / 30 20 10 0
KBPT 78 57 75 55 / 30 20 10 0
KAEX 77 54 73 53 / 50 30 10 0
KLFT 77 57 74 56 / 50 30 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #129 IN EFFECT UNTIL 1000 CDT FOR
RAPIDES...ALLEN...JEFFERSON DAVIS...VERMILION PARISHES EASTWARD.
TX...NONE.
CW...SMALL CRAFT ADVISORY IN EFFECT LOWER ATCHAFALAYA RIVER TO
CAMERON OUT TO 60 NM AND CAMERON TO HIGH ISLAND 20 NM TO 60 NM.
TORNADO WATCH #129 IN EFFECT UNTIL 1000 CDT LOWER ATCHAFALAYA
RIVER TO CAMERON OUT TO 20 NM.
&&
LGE/13Hazardous weather outlook, Apr 6, 5:22 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 AM CDT WED APR 6 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-071100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN... ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS... DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A BROKEN SQUALL LINE MOVING ACROSS THE AREA EARLY THIS MORNING HAS THE POTENTIAL FOR PRODUCING SEVERE THUNDERSTORMS. THE MAIN THREAT WITH THIS LINE WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A SMALL CHANCE FOR A TORNADO OR TWO...AND DUE TO THAT A TORNADO WATCH HAS BEEN ISSUED AND IS IN EFFECT UNTIL 10 AM THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO REDEVELOP BEHIND THIS LINE DURING THE AFTERNOON...UNTIL A COLD FRONT PASSES LATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MAINLY DRY WEATHER CAN EXPECTED DURING THIS PERIOD AS HIGH PRESSURE RETURNS TO THE REGION. A STORM SYSTEM APPROACHING THE REGION WILL PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY LATE IN THE WEEKEND AND EARLY NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT. LGE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:08 AM CDT | Special Marine Warning | LCH | 67 min | |
| Apr 6, 7:01 AM CDT | Special Marine Warning | LCH | 29 min | |
| Apr 6, 9:16 AM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 29 min |
| Apr 6, 9:35 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 25 min |
| Apr 6, 12:45 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 15 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.